Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Shreveport, LA

May 9, 2001Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2001, 6:11 PM CDT for Grant Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 9, 2001, 6:11 PM CDT (23:11 UTC)
Expired
May 9, 2001, 6:45 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grant Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS54 KSHV 092312
SVRSHV
LAC043-092345-
/NEW.KSHV.SV.W.0088.092311-092345/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT WED MAY 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 645 PM CDT

* AT 611 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR POLLOCK...MOVING SOUTH
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER POLLOCK AT 630 PM CDT

THIS THUNDERSTORM WILL PRODUCE HAIL TO 1 INCH IN DIAMETER AND STRONG 
DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 645 PM CDT.

LAT...LON 3166 9238 3164 9255 3141 9254 3147 9231

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 9, 2:45 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT WED MAY 9 2001

A NEW MEXICO H5 RIDGE TEAMING WITH WEAK H5 LOW IN GULF WILL HOLD
THEIR PLACES FOR THE NEAR TERM. WEAK SURFACE HIGH PRESSURE WILL
DRIFT EAST...A WEAK FRONT WILL ENTER THE SCENE SATURDAY AND WASH
OUT...AS NEW SURFACE HIGH BUILDS IN TO OUR NE AGAIN. RESIDUAL MID
LEVEL MOISTURE SHOULD GET PUSHED TO OUR SOUTH BY FRIDAY. RESULTS...
LITTLE CHANGE FROM YESTERDAY TO TODAY...AND FROM TODAY TO TOMORROW.
WILL CARRY LOW POPS LA AND E TX LAKES AREA THURSDAY. A FEW SHOWERS
WILL LINGER THIS EVENING. TEMPS PRETTY PERSISTENT WITH 60S LOWS AND
80S HIGHS. WILL NOT MENTION RAIN FOR FRIDAY...INTRO IT BACK SATURDAY
FOR THE BRIEF FRONTAL SYSTEM...THEN GO DRY SUNDAY THROUGH WEDNESDAY.
DRIEST DAYS SUNDAY AND MONDAY...ALTHOUGH WILL CARRY CLOUDS SOUTHERN
TIER SUNDAY. ONLY LOW LEVEL MOISTURE WILL INCREASE TUESDAY AND
WEDNESDAY...SO WILL HOLD OFF PUTTING IN POPS. 17

PRELIMS...

SHV 63/85/64/84/62 1201
MLU 63/85/64/84/62 2311
TXK 63/84/64/83/63 0101
TYR 63/85/74/84/62 0101
LFK 63/86/64/86/62 2201

.SHV...NONE.

In the hours before

Special weather statement, May 9, 3:45 PM CDT, 2 hours 26 minutes before
LAZ014-092115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT WED MAY 9 2001

A STRONG THUNDERSTORM WILL MOVE EAST AT 10 MPH...OVER THE SOUTH AND
EAST PARTS OF MONROE THROUGH 415 PM. THIS THUNDERSTORM MAY PRODUCE
HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY RAINFALL...AND
GUSTY WINDS AS IT MOVES OVER THE MONROE AREA.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.